Write a 1,500 word analysis of “Case Study: Healing and Autonomy.”
July 11, 2019
Apply a layer of silver sulfadiazine that is sufficiently thick to make the wound bed invisible.
July 11, 2019

A patient whose stage III pressure ulcer required intravenous antibiotics and a vacuum dressing

PHARM WEEK 5 QUIZ

Question 1

A nurse who provides care on an acute medicine unit has frequently recommended the use of nicotine replacement gum for patients who express a willingness to quit smoking during their admission or following their discharge. For which of the following patients would nicotine gum be contraindicated?

A.            A patient whose stage III pressure ulcer required intravenous antibiotics and a vacuum dressing

B.            A patient with a history of angina who experienced a non-ST wave myocardial infarction

C.            A patient who received treatment for kidney failure due to an overdose of acetaminophen

D.            A patient whose pulmonary embolism was treated with a heparin infusion

1 points  

Question 2

A patient who has been taking buspirone (BuSpar) for 1 week calls the clinic and reports to the nurse that the drug is not working. The patient informs the nurse that she is still having symptoms of anxiety. The nurse will tell the patient that

A.            she will report this to the physician immediately.

B.            it may take up to 6 months for the drug to relieve her anxiety.

C.            optimum relief of anxiety usually occurs after 3 to 4 weeks of treatment.

D.            the drug is not going to work for her and the medication needs to be changed.

1 points  

Question 3

A patient has been admitted to the ICU because of multiple traumas due to a motor vehicle accident. The physician has ordered propofol (Diprivan) to be used for maintenance of sedation. Before administration of propofol, a priority assessment by the nurse would be to check for a history of

A.            diabetic hyperlipidemia.

B.            increased intraocular pressure.

C.            seizure disorders.

D.            low blood pressure.

1 points  

Question 4

A 39-year-old patient who is having trouble sleeping is beginning drug treatment with zaleplon (Sonata). The nurse will be sure to ask the patient if she is taking

A.            oxycodone (Percodan).

B.            secobarbital (Seconal).

C.            cimetidine (Zantac).

D.            meperidine (Demerol).

1 points  

Question 5

A nurse is caring for a patient who has been admitted with acute cocaine intoxication. Which of the following vital signs would the nurse expect to find initially when assessing the patient?

A.            BP: 130/88, P: 92, R: 28

B.            Blood pressure (BP): 98/50, pulse (P): 120, respirations (R): 40

C.            BP: 170/98, P:110, R: 20

D.            BP: 150/90, P: 80, R: 16

1 points  

Question 6

A nurse is caring for a patient who abuses marijuana. The treatment for marijuana abuse consists mainly of

A.            no nursing action unless the patient experiences a “bad trip.”

B.            nonpharmacologic interventions combined with an exercise program.

C.            aggressive respiratory assistance

D.            drug therapy with bromocriptine (Parlodel).

1 points  

Question 7

A patient is suffering from acute inhalant intoxication. The priority nursing intervention will be to

A.            assess the patient’s psychosocial status.

B.            administer oxygen therapy.

C.            provide an emesis basin.

D.            administer epinephrine.

1 points  

Question 8

A 20-year-old man has begun treatment of the psychotic symptoms of schizophrenia using olanzapine (Zyprexa). Which of the following symptoms would be categorized as a negative symptom of schizophrenia?

A.            Visual hallucinations

B.            Auditory hallucinations

C.            Delusional thinking

D.            Lack of interest in normal activities

1 points  

Question 9

A homeless man who is well known to care providers at the local hospital has been admitted to the emergency department after having a seizure outside a mall. The man is known to be a heavy alcohol user and is malnourished with a very low body mass index. How are this patient’s characteristics likely to influence possible treatment with phenytoin?

A.            The patient’s heavy alcohol use will compete with phenytoin for binding sites and he will require a higher-than-normal dose.

B.            The patient’s protein deficit will likely increase the levels of the free drug in his blood.

C.            Phenytoin is contraindicated within 48 hours of alcohol use due to the possibility of paradoxical effects.

D.            The patient will require oral phenytoin rather than intravenous administration.

1 points  

Question 10

The wife of a patient who is taking haloperidol calls the clinic and reports that her husband has taken the first dose of the drug and it is not having a therapeutic effect. An appropriate response by the nurse would be

A.            “I’ll ask the nurse practitioner if the dosage can be increased.”

B.            “Continue the prescribed dose. It may take several days to work.”

C.            “I’ll ask the nurse practitioner if the haloperidol can be discontinued and another drug started.”

D.            “I’ll report this to the nurse practitioner and see if he will add another drug to enhance the effects of the haloperidol.”

1 points  

Question 11

A patient who is experiencing acute alcohol withdrawal is being treated with intravenous lorazepam (Ativan). This drug achieves a therapeutic effect by

A.            inhibiting the action of monoamine oxidase.

B.            increasing the effects of the neurotransmitter GABA.

C.            increasing the amount of serotonin available in the synapses.

D.            affecting the regulation of serotonin and norepinephrine in the brain.

1 points  

Question 12

A nurse will be prepared to administer naloxone (Narcan) to a patient who has had an overdose of morphine. Repeated doses of Narcan will be necessary because Narcan

A.            has a shorter half-life than morphine.

B.            has less strength in each dose than do individual doses of morphine.

C.            causes the respiratory rate to decrease.

D.            combined with morphine, increases the physiologic action of the morphine.

1 points  

Question 13

A 4-year-old child is brought to the emergency department by her mother. The mother reports that the child has been vomiting, and the nurse notes that the child’s face is flushed and she is diaphoretic. The mother thinks that the child may have swallowed carbachol drops. A diagnosis of cholinergic poisoning is made. Which of the following drugs would be administered?

A.            Nicotine

B.            Cevimeline

C.            Atropine

D.            Acetylcholine

1 points  

Question 14

A patient with mild low back pain has been advised to take acetaminophen. The nurse will inform him that excessive intake of acetaminophen may result in

A.            gastrointestinal distress.

B.            cognitive deficits.

C.            acute renal failure.

D.            liver damage.

1 points  

Question 15

A patient has been hospitalized for treatment of substance abuse after being arrested and jailed for the past 24 hours. The patient is experiencing severe muscle and abdominal cramps, seizures, and acute psychosis due to abrupt withdrawal. Which of the following drug classes is the most likely cause of these severe and potentially fatal withdrawal symptoms?

A.            Amphetamines

B.            Opioids

C.            Benzodiazepines

D.            Sedative–hypnotic drugs

1 points  

Question 16

A 59-year-old woman has presented to a clinic requesting a prescription for lorazepam (Ativan) in order to treat her recurrent anxiety. Her care provider, however, believes that a selective serotonin reuptake inhibitor (SSRI) would be more appropriate. What advantage do SSRIs have over benzodiazepines in the treatment of anxiety?

A.            SSRIs have a more rapid therapeutic effect.

 
"Looking for a Similar Assignment? Get Expert Help at an Amazing Discount!"

Leave a Reply